Alert archive / Alaska / Blizzard Watches in 2007
Blizzard Watch 20, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard watch at Dec 29, 2007, 5:59 AM AKST. It took effect at Dec 30, 2007, 12:00 AM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 29, 2007, 5:59 AM AKST (14:59 UTC)
- In effect from
- Dec 30, 2007, 12:00 AM AKST
- Expired
- Dec 29, 2007, 4:07 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 291959 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1059 AM AST SAT DEC 29 2007 A DEVELOPING STORM SOUTH OF THE CENTRAL ALEUTIAN ISLANDS WILL CONTINUE TO STRENGTHEN THROUGH TONIGHT AND EARLY SUNDAY AND WILL MOVE ALONG THE SOUTHERN EDGE OF THE CHAIN. WINDS GENERATED BY THIS STORM WILL INCREASE TO 40 TO 60 MPH OVER THE EASTERN ALEUTIANS TONIGHT AND SUNDAY MORNING THEN SLOWLY DIMINISH THROUGH THROUGH SUNDAY NIGHT. AKZ185-300800- /X.NEW.PAFC.BZ.A.0020.071230T0900Z-071230T2300Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 1059 AM AST SAT DEC 29 2007 ...BLIZZARD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. SNOW AND WIND FROM THE APPROACHING STORM WILL CREATE BLOWING SNOW CONDITIONS WHICH COULD REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE TONIGHT THROUGH EARLY SUNDAY AFTERNOON. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
1 follow-up statement
000 WWAK42 PAFC 300107 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 407 PM AST SAT DEC 29 2007 A DEVELOPING STORM SOUTH OF THE CENTRAL ALEUTIAN ISLANDS WILL CONTINUE TO STRENGTHEN TONIGHT AND SUNDAY AND WILL MOVE ALONG THE SOUTHERN EDGE OF THE CHAIN. WINDS GENERATED BY THIS STORM WILL INCREASE TO 40 TO 60 MPH OVER THE EASTERN ALEUTIANS TONIGHT THEN SPREAD ONTO THE ALASKA PENINSULA ON SUNDAY. AKZ185-301430- /X.UPG.PAFC.BZ.A.0020.071230T0900Z-071230T2300Z/ /X.NEW.PAFC.BZ.W.0036.071230T1000Z-071230T2100Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 407 PM AST SAT DEC 29 2007 ...BLIZZARD WARNING IN EFFECT FROM 1 AM TO 12 PM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 1 AM TO 12 PM AST SUNDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL INCREASE BY MIDNIGHT TO 30 TO 45 MPH WITH GUSTS TO 55 MPH. THE STRONG WINDS COMBINED WITH SNOW DEVELOPING LATER THIS EVENING WILL FREQUENTLY REDUCE VISIBILITIES BELOW ONE QUARTER MILE THROUGH SUNDAY MORNING. ALTHOUGH THE SNOW WILL TAPER OFF SUNDAY AFTERNOON...NORTH WINDS WILL CONTINUE TO GUST OVER 50 MPH REDUCING VISIBILITIES IN BLOWING SNOW. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ181-301430- /X.NEW.PAFC.BZ.A.0021.071230T1600Z-071231T0300Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 407 PM AST SAT DEC 29 2007 ...BLIZZARD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. SNOW AND WIND FROM THE APPROACHING STORM WILL CREATE BLOWING SNOW CONDITIONS WHICH COULD REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE EARLY SUNDAY MORNING THROUGH THE AFTERNOON HOURS. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Dec 29, 12:00 AM AKST, 5 hours 59 minutes earlier.
Area forecast discussion, Dec 29, 12:00 AM AKST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST SAT DEC 29 2007
.MODEL DISCUSSION...
MODELS IN REASONABLE AGREEMENT. AGAIN A PREFERENCE FOR GFS EXCEPT
OVER AND/OR NEAR LAND WHERE NAM WAS BLENDED IN. GFS AND ECMWF HIGH
RESOLUTION RUNS IN FAIR AGREEMENT THROUGH ABOUT 200 HOURS...AT LEAST
FOR THE LARGE SCALE FEATURES.
.ANALYSIS AND UPPER LEVELS...
MEAN STEERING UPPER LOW OVER THE BERING SEA WITH ANOTHER LOW OVER
THE NORTHER GULF. UPPER RIDGE STRETCHING FROM BRITISH COLUMBIA
THROUGH THE YUKON AND CENTRAL ALASKA...THEN NORTH TO THE POLE.
STRONG SUBTROPICAL RIDGE DIRECTLY SOUTH OF THE GULF LOW. SHORT WAVE
TROUGH SOUTH OF THE CENTRAL ALEUTIANS THIS MORNING MOVING
EAST...HELPED ALONG BY THE SUBTROPICAL JET THAT IS RACING ACROSS THE
PACIFIC SOMEWHAT ZONALLY AROUND 45 DEGREES NORTH LATITUDE. POLAR JET
WEAK AND BROKEN UP ACROSS THE NORTHERN HEMISPHERE...A HINT OF IT
MOVING NORTH ALONG WESTERN ALASKA THEN SPLITTING EAST/WEST JUST
SOUTH OF THE ARCTIC OCEAN.
.SHORT TERM FORECAST...
GULF LOW WILL MOVE EAST TODAY AND WILL SLIDE SOUTHEAST AND OUT OF
THE AREA BY SUNDAY MORNING. LEFT OVER MOISTURE PROVIDING AREAS OF
SNOW IN SOUTH CENTRAL TODAY ALONG A DEFORMATION ZONE. SOME RIDGING
ON SUNDAY OVER THE GULF AHEAD OF THE LOW CURRENTLY SOUTH OF THE
ALEUTIANS AS IT MOVES EAST. THIS LOW WILL THEN TAP THE SUBTROPICAL
JET AND A SURFACE LOW WILL BOMB OUT EARLY MONDAY...THE GFS
FORECASTING A 956 MB LOW OVER THE CENTRAL GULF BY MONDAY AFTERNOON.
THIS WILL HELP PUSH THE BRITISH COLUMBIA/YUKON RIDGE INTO SOUTH
CENTRAL ALASKA ON MONDAY.
.LONG TERM FORECAST...
EXPECT SEASONABLE TEMPERATURES AND PRECIPITATION ACROSS SOUTH
CENTRAL AND SOUTHWEST ALASKA FROM THE MIDDLE OF THE WEEK INTO THE
WEEKEND AS THE RIDGE WEAKENS AND THE AREA IS IN A COL (WEAK UPPER
FLOW BETWEEN TWO HIGHS AND TWO LOWS). SEASONABLE WEATHER OVER THE
BERING SEA AND ALEUTIANS ALSO AS THE MAIN JET STREAM NUDGES NORTH
INTO THE AREA.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE WARNING 120 130 132 150 155 165 170 185.
HVY FRZ SPRY 121 129 130 132 138 140 141 160 165 180 185.
FIRE WEATHER...NONE.
LUDWIG DEC 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:45 PM AKST | Gale Warning | AFC | 4 hr | |
| Dec 28, 11:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Dec 28, 11:00 PM AKST | Gale Warning | AFC | 95 min | |
| Dec 28, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Dec 28, 11:00 PM AKST | Small Craft Advisory | AFC | 7 hr | |
| Dec 28, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Dec 28, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 3 days | |
| Dec 29, 12:35 AM AKST | Small Craft Advisory | AFC | 22 hr | |
| Dec 29, 6:10 AM AKST | Gale Warning | AFC | 41 hr | |
| Dec 29, 8:00 AM AKST | Gale Warning | AFC | 15 hr | |
| Dec 29, 10:05 AM AKST | Gale Warning | AFC | 37 hr | |
| Dec 29, 10:05 AM AKST | Heavy Freezing Spray Warning | AFC | 37 hr | |
| Dec 29, 10:10 AM AKST | Gale Warning | AFC | 49 hr | |
| Dec 29, 10:10 AM AKST | Small Craft Advisory | AFC | 25 hr | |
| Dec 29, 10:10 AM AKST | Heavy Freezing Spray Warning | AFC | 49 hr | |
| Dec 29, 11:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Dec 29, 11:07 AM AKST | Blizzard Watch | AFC | 10 hr | |
| Dec 29, 11:07 AM AKST | Blizzard Warning | AFC | 34 hr | |
| Dec 29, 2:50 PM AKST | Small Craft Advisory | AFC | 8 hr | |
| Dec 29, 2:50 PM AKST | Storm Warning | AFC | 8 hr |
Nearby
Blizzard Watches in Alaska, 2007Every blizzard watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.